Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 17, 2010, 6:22 PM CDT for Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2010, 6:22 PM CDT (23:22 UTC)
- Expired
- Apr 17, 2010, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 11 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679 WGUS54 KEWX 172322 FFWEWX TXC491-180215- /O.NEW.KEWX.FF.W.0016.100417T2322Z-100418T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 622 PM CDT SAT APR 17 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN WILLIAMSON COUNTY... * UNTIL 915 PM CDT. * AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL RATES WERE OVER 3 INCHES PER HOUR ACCORDING TO DOPPLER RADAR BETWEEN ANDICE AND WALBURG ALONG STATE HIGHWAY 195. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JARRELL... FLORENCE AND BARTLETT. SECONDARY ROADS NEAR SMALL STREAMS AND CREEKS WILL FLOOD THE NEXT FEW HOURS. MOTORISTS SHOULD DRIVE SLOWLY...BE PREPARED TO STOP AT FLOODED LOW BRIDGES AND CROSSINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 3075 9728 3052 9732 3072 9781 3091 9779 $$
2 follow-up statements
699 WGUS74 KEWX 180019 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 719 PM CDT SAT APR 17 2010 TXC491-180215- /O.CON.KEWX.FF.W.0016.000000T0000Z-100418T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMSON TX- 719 PM CDT SAT APR 17 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN WILLIAMSON COUNTY... AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT AN AREA OF HEAVY SHOWERS AND THUNDERSTORMS WITH NEAR 3 INCH PER HOUR RAINFALL RATES JUST EAST OF WALBURG MOVING EAST AT 10 MPH. LOCATIONS IN THE WARNING AREA INCLUDE JARRELL...FLORENCE AND BARTLETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 3075 9728 3052 9732 3072 9781 3091 9779 $$
928 WGUS74 KEWX 180210 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 910 PM CDT SAT APR 17 2010 TXC491-180215- /O.CON.KEWX.FF.W.0016.000000T0000Z-100418T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMSON TX- 910 PM CDT SAT APR 17 2010 ...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 915 PM... AT 9 PM CDT...THE LINE OF HEAVY RAINS HAS MOVED EAST OF THE WARNED AREA..THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 915 PM. RESIDUAL FLOODING FROM RUNOFF MAY STILL BE OCCURRING IN SOME LOCALES. MOTORISTS SHOULD AVOID DRIVING THROUGH FLOODED LOW WATER CROSSINGS AND FLOOD PRONE AREAS WHERE PONDING MAY STILL BE A PROBLEM. OTHER LOCATIONS IN THE WARNING AREA INCLUDE TAYLOR...GRANGER DAM AND BARTLETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. && LAT...LON 3075 9728 3052 9732 3072 9781 3091 9779 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 3:41 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 17, 3:41 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 PM CDT SAT APR 17 2010 ...HEAVY RAINFALL EVENT TO CONTINUE THROUGH THIS EVENING... .DISCUSSION... THE MID/UPPER LEVEL DISTURBANCE DRAPED ACROSS NORTH TEXAS WILL CONTINUE TO DRAW DEEP GULF MOISTURE INTO SOUTH AND SOUTH CENTRAL TEXAS THROUGH THIS EVENING. WHILE THERE IS A GENERAL LULL IN ACTIVITY ACROSS THE CWA...ANTICIPATING ANOTHER FLARE-UP LATER THIS AFTERNOON/EVENING AS THE COLD FRONT PUSHES FURTHER EAST TOWARD THE SLIGHTLY MORE UNSTABLE AIRMASS ALONG AND EAST OF I-35 DUE TO BETTER DAYTIME HEATING AND PWS ON THE ORDER OF ABOUT 1.5 INCHES. NEW RAINFALL AMOUNTS THROUGH THIS EVENING WILL GENERALLY AVERAGE ONE HALF OF AN INCH TO AN INCH...BUT DEEP TROPICAL MOISTURE IS STILL ADVECTING INTO THE REGION AHEAD OF THE COLD FRONT AND THUS ANTICIPATE ADDITIONAL ROUNDS OF ISOLATED EFFICIENT THUNDERSTORMS PRODUCING POSSIBLY THREE TO FIVE INCHES OF RAIN BEFORE DISSIPATING. HAVE CONTINUED THE CURRENT FLASH FLOOD WATCH UNTIL MIDNIGHT BUT HAVE REMOVED GILLESPIE...LLANO...AND KENDALL COUNTIES AS THE SURFACE FRONT HAS PUSHED THROUGH AND ONLY SCATTERED LIGHT RAIN IS ANTICIPATED THROUGH THIS EVENING. RAIN CHANCES WILL DECREASE SIGNIFICANTLY TOMORROW AS DRY NORTHWEST FLOW ALOFT FILTERS IN BEHIND THE COLD FRONT. PLEASANT AND MILD TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY AS BRIEF WEAK RIDGING PREVAILS. 12Z MODELS CONTINUE TO BE IN AGREEMENT OF A S/W TROUGH LIFTING OUT OF NORTHERN MEXICO LATE MONDAY AND PUSHING ACROSS SOUTH AND SOUTH CENTRAL TEXAS ON TUESDAY. THIS WILL LEAD TO A RENEWED CHANCE FOR RAIN BEGINNING MONDAY NIGHT AND EXITING TUESDAY EVENING. THE BEST MOISTURE AVAILABILITY APPEARS TO BE CONFINED MOSTLY TO SOUTH TEXAS BUT COULD SEE SOME ISOLATED DEEP CONVECTION ACROSS OUR SOUTHERN TIER OF COUNTIES. DRIER AND WARM CONDITIONS WILL SETTLE IN FOR MID-WEEK. MEANWHILE...A STRONGER UPPER LOW WILL SLIDE OUT OF THE PACIFIC NORTHWEST AND INTO THE FOUR-CORNERS REGION. GULF MOISTURE WILL RETURN ON THURSDAY AHEAD OF THIS SYSTEM. MID-RANGE MODELS ARE STILL HAVING DIFFICULTY RESOLVING THE PROGRESSION OF THE UPPER LOW. THE GFS IS FASTER WITH THIS SYSTEM WHILE THE ECMWF KEEPS THE LOW SOMEWHAT STATIONARY UNTIL THE END OF THE WEEK. HAVE CURRENTLY GONE WITH RAIN CHANCES RETURNING ON THURSDAY AND LINGERING THROUGH FRIDAY. DUE TO THE CONTINUING MODEL DISCREPANCIES AND THAT THE SYSTEM IS IN THE EXTENDED PERIOD OF THE FORECAST...CONFIDENCE IS MODERATE AT BEST AND THOROUGHLY EXPECT THAT THE FORECAST WILL UNDERGO SEVERAL CHANGES THROUGH THE UPCOMING FORECAST PACKAGES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 73 54 70 54 / 30 30 10 10 20 AUSTIN BERGSTROM INTL AIRPORT 57 72 53 69 52 / 40 30 10 10 20 NEW BRAUNFELS MUNI AIRPORT 56 74 56 72 55 / 40 20 10 10 20 BURNET MUNI AIRPORT 53 68 52 68 52 / 20 20 10 10 20 DEL RIO INTL AIRPORT 54 76 54 74 57 / 10 - 0 10 40 GEORGETOWN MUNI AIRPORT 55 71 53 67 53 / 30 30 20 10 20 HONDO MUNI AIRPORT 55 76 54 74 54 / 20 - - 10 30 SAN MARCOS MUNI AIRPORT 56 72 54 71 53 / 40 20 10 10 20 LA GRANGE - FAYETTE REGIONAL 59 73 57 70 54 / 70 40 30 10 20 SAN ANTONIO INTL AIRPORT 56 74 55 73 55 / 30 10 - 10 20 STINSON MUNI AIRPORT 58 75 56 74 56 / 40 10 - 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... LAVACA...LEE...TRAVIS...WILLIAMSON...WILSON. && 25/01
Hazardous weather outlook, Apr 17, 2:03 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 203 PM CDT SAT APR 17 2010 TXZ171>173-183>194-202>209-217>225-228-181915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 203 PM CDT SAT APR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE EASTERN PORTION OF SOUTH CENTRAL TEXAS. A VERY MOIST ATMOSPHERE AND A SLOW MOVING COLD FRONT WILL PROMOTE SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN. WIDESPREAD ONE-QUARTER TO ONE-HALF INCH RAINFALL AMOUNTS ARE EXPECTED WITH ISOLATED TOTALS OF 3 TO 5 INCHES POSSIBLE. THIS ADDITIONAL RAINFALL OVER ALREADY SATURATED GROUND CAN PRODUCE RISES IN RIVER AND STREAMS..AS WELL AS INCREASED FLASH FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF SIGNIFICANT FLOODING DEVELOPS.
In the hours before
Local storm report, Apr 17, 2:56 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD N CASTROVILLE 29.35N 98.87W
04/17/2010 MEDINA TX LAW ENFORCEMENT
FM463... CR6710 AND CR5719 ARE CLOSED.
&&
EVENT NUMBER EWX1000145
MCDONALDLocal storm report, Apr 17, 2:59 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 10 W SAN ANTONIO 29.42N 98.66W
04/17/2010 BEXAR TX FIRE DEPT/RESCUE
3 VEHICLES ARE BEING RESCUED FROM LEON CREEK IN
SOUTHWEST SAN ANTONIO.
&&
EVENT NUMBER EWX1000146
MCDONALDLocal storm report, Apr 17, 3:00 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD S SAN ANTONIO 29.42N 98.49W
04/17/2010 BEXAR TX MESONET
THERE ARE CURRENTLY 16 ROADS CLOSED IN SAN ANTONIO.
&&
EVENT NUMBER EWX1000147
MCDONALDLocal storm report, Apr 17, 5:07 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 4 SE MICO 29.50N 98.89W
04/17/2010 MEDINA TX LAW ENFORCEMENT
WHERE COUNTY ROAD 2615 MEETS FM 471 IS FLOODED AND
CLOSED
&&
EVENT NUMBER EWX1000148
AKFLocal storm report, Apr 17, 5:08 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
508 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 3 NNE RIO MEDINA 29.47N 98.87W
04/17/2010 MEDINA TX LAW ENFORCEMENT
WHERE COUNTY ROAD 2615 MEETS FM 371 IS FLOODED AND
CLOSED
&&
EVENT NUMBER EWX1000149
AKFSpecial weather statement, Apr 17, 5:52 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 PM CDT SAT APR 17 2010 TXZ173-187-189>192-204>206-220-172330- ATASCOSA-BANDERA-BEXAR-BLANCO-COMAL-HAYS-KENDALL-MEDINA-TRAVIS- WILLIAMSON- 552 PM CDT SAT APR 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN ATASCOSA... NORTHEASTERN MEDINA...NORTHWESTERN BEXAR...SOUTHEASTERN BANDERA... COMAL...SOUTHEASTERN KENDALL...HAYS...SOUTHERN BLANCO...TRAVIS AND WILLIAMSON COUNTIES UNTIL 630 PM CDT... AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM SALADO TO 5 MILES SOUTHWEST OF ANDERSON MILL TO QUIHI...AND MOVING SOUTHEAST AT 10 TO 15 MPH. LOCALLY HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS. THIS LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO FILL IN AS IT MOVES SOUTHEASTWARD TO THE I-35 CORRIDOR. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SERENADA... DRIPPING SPRINGS... GEORGETOWN... ANDERSON MILL... CASTROVILLE... ROUND ROCK... WIMBERLEY... WINDEMERE... AUSTIN... CANYON LAKE DAM... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:58 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Apr 16, 9:23 PM CDT | Flash Flood Warning | EWX | Caldwell | 97 min |
| Apr 17, 4:07 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 21 hr |
| Apr 17, 7:47 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Kendall, Medina | 3 hr |
| Apr 17, 8:39 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Kendall, Medina | 3 hr |
| Apr 17, 9:11 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Kendall | 3 hr |
| Apr 17, 9:44 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Karnes, Wilson | 106 min |
| Apr 17, 10:34 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 116 min |
| Apr 17, 10:43 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Gonzales, Guadalupe, Wilson | 3 hr |
| Apr 17, 11:21 AM CDT | Flash Flood Warning | EWX | Bexar | 114 min |
| Apr 17, 12:31 PM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 119 min |
| Apr 17, 1:15 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Frio, Karnes, Medina and 1 more | 2 hr |
| Apr 17, 3:42 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 2 hr |
| Apr 17, 5:58 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Apr 17, 6:22 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.